Alert archive / Kentucky / Frost Advisories in 2011

Frost Advisory 2, NWS Jackson, KY

October 1, 201120 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Oct 1, 2011, 3:43 PM EDT for 20 counties in Kentucky. It took effect at Oct 2, 2011, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 3:43 PM EDT (19:43 UTC)
In effect from
Oct 2, 2011, 3:00 AM EDT
Expired
Oct 2, 2011, 9:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Bell County, KY, Clay County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WWUS73 KJKL 011943
NPWJKL

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE JACKSON KY
343 PM EDT SAT OCT 1 2011

...AREAS OF FROST DEVELOPING LATE TONIGHT...

.SKIES WILL CLEAR OVERNIGHT ALLOWING TEMPERATURES TO FALL DEEP INTO
THE 30S. THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY IN THE
VALLEYS.

KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116-
020430-
/O.NEW.KJKL.FR.Y.0002.111002T0700Z-111002T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE-
OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...
MANCHESTER
343 PM EDT SAT OCT 1 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY.

* AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM AND
  BURN OFF BY 9 AM SUNDAY MORNING.

* TEMPERATURES WILL FALL INTO THE 32 TO 37 DEGREE RANGE FOR MOST
  LOCATIONS.

* THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT TENDER
  PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. SOYBEANS COULD
  ALSO SUFFER DAMAGE FROM FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ABE
2 follow-up statements
554 
WWUS73 KJKL 020225
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1025 PM EDT SAT OCT 1 2011

...AREAS OF FROST DEVELOPING AFTER 3 AM...

.SKIES WILL CLEAR OVERNIGHT ALLOWING TEMPERATURES TO FALL DEEP
INTO THE 30S. THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY
IN THE VALLEYS.

KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116-
021300-
/O.CON.KJKL.FR.Y.0002.111002T0700Z-111002T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE-
OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...
MANCHESTER
1025 PM EDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM 
  AND BURN OFF BY 9 AM SUNDAY MORNING. 

* TEMPERATURES WILL FALL INTO THE 32 TO 37 DEGREE RANGE FOR MOST 
  LOCATIONS. 

* THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT 
  TENDER PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. 
  SOYBEANS COULD ALSO SUFFER DAMAGE FROM FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ABE/JJ
644 
WWUS73 KJKL 021256
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
856 AM EDT SUN OCT 2 2011

KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116-
021400-
/O.EXP.KJKL.FR.Y.0002.000000T0000Z-111002T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE-
OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...
MANCHESTER
856 AM EDT SUN OCT 2 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING.

$$

ABE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 1, 3:18 PM EDT, 25 minutes earlier.

Area forecast discussion, Oct 1, 3:18 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT SAT OCT 1 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIRAL AROUND
THE MID ATLANTIC STATES THROUGH THE PERIOD...ALTHOUGH MODELS ARE IN
GOOD AGREEMENT THAT IT WILL START TO PULL AWAY BY MONDAY NIGHT.
SHORTWAVES WILL PIVOT AROUND THE SYSTEM BRINGING PERIODIC INTRUSIONS
OF CLOUD COVER AND SHOWERS...MAINLY AFFECTING OUR EASTERN COUNTIES.
THE FIRST SHORTWAVE BRINGING SCATTERED TO NUMEROUS SHOWERS TO OUR
EASTERN COUNTIES AT THIS TIME WILL SHIFT EAST THIS EVENING.

THE PRIMARY CONCERN IS FROST FORMATION TONIGHT. WHILE CLOUD COVER IS
RATHER EXTENSIVE AT THIS TIME ALL THE WAY UP INTO NORTHERN OHIO...
PROGS INDICATE THE DEEPER MOISTURE WILL CONTINUE TO DROP
SOUTHEASTWARD THROUGH THE EVENING. TIME/HEIGHTS AND SOUNDINGS SHOW A
THINNING SATURATED LAYER OVERNIGHT AND EVENTUALLY INDICATE A
SCATTERING OUT OF THE LOW CLOUD SHIELD...ESPECIALLY WEST OF JKL...
EARLY IN THE MORNING. WINDS WILL ALSO DROP OFF AND TEMPS SHOULD DROP
WELL INTO THE 30S AS SKIES CLEAR. AS SUCH...EXPECT AREAS OF FROST TO
DEVELOP LATE OVER OUR WESTERN COUNTIES AND WILL ISSUE A FROST
ADVISORY BETWEEN 3 AM AND 9 AM SUNDAY MORNING. EASTWARD EXTENT OF
THE ADVISORY WILL BE A LINE FROM MOREHEAD TO MIDDLESBORO AS EXPECT
CLOUDS TO HANG ON AND LIMIT FROST COVERAGE EAST OF THAT LINE. SOME
FOG MAY DEVELOP LATE NEAR LAKES AND RIVERS KEEPING FROST PATCHY OR
NONEXISTENT WHERE IT DEVELOPS.

THE BREAK IN CLOUDS LATE TONIGHT AND EARLY SUNDAY SHOULD ONLY BE
TEMPORARY AS ANOTHER SHORTWAVE WILL DROP IN FROM THE NORTHEAST LATE
SUNDAY INTO SUNDAY NIGHT. EXPECT A GENERAL INCREASE IN CLOUDS
EVERYWHERE WITH THIS BUT ANY SHOWER ACTIVITY SHOULD REMAIN EAST OF
JKL. CLOUDS WILL HANG IN THROUGH THE DAY ON MONDAY...WITH AN ISOLATED
SHOWER POSSIBLE FAR EAST KENTUCKY BEFORE DECREASING MONDAY NIGHT AS
THE UPPER LOW BEGINS TO SHIFT EAST.

TEMPS WILL CONTINUE TO RUN WELL BELOW NORMAL AND WE FOLLOWED THE
COOLEST GUIDANCE AVAILABLE...ESPECIALLY FROM JKL EASTWARD WHERE
CLOUDS WILL BE MORE PREVALENT. SOME ADDITIONAL PATCHY FROST WILL BE
POSSIBLE SUNDAY NIGHT...BUT INCREASING CLOUDS LATE SHOULD KEEP THAT
FROM BEING HEADLINE WORTHY.

.LONG TERM.../TUESDAY THROUGH SATURDAY/...UPDATED

THE MODELS ARE IN GOOD AGREEMENT WITH PATTERN CHANGE ACROSS THE
UNITED STATES. ON TUESDAY THE CLOSED UPPER LOW WHICH HAS BEEN
DOMINATING OUR WEATHER WILL FINALLY BE LOSING ITS GRIP ON OUR AREA.
RIDGING WILL BE BUILDING ACROSS THE CENTRAL UNITED STATES WITH
TROFFING IN THE FAR WESTERN U.S. WE WILL SEE A SLOWLY PROGRESSIVE
PATTERN DURING THE COMING WEEK...WITH THE UPPER RIDGE SHIFTING INTO
THE EASTERN UNITED STATES BY THE END OF THE WEEK. THIS WILL MEAN AN
EXTENDED PERIOD OF DRY WEATHER FOR OUR AREA...WITH WARMER
TEMPERATURES. EXPECT OVERNIGHT LOWS TO FOLLOW A RIDGE VALLEY SPLIT
THROUGH THE FORECAST PERIOD.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

LOW CLOUDS WITH MVFR CIGS WILL CONTINUE TO SPIRAL AROUND AN UPPER
LEVEL LOW PRESSURE SYSTEM ANCHORED TO OUR EAST. PERIODIC SHOWERS CAN
ALSO BE EXPECTED EAST OF JKL THROUGH THE EVENING HOURS. FORECAST
MODELS INDICATE IMPROVING CONDITIONS OVERNIGHT AS CIGS RISE...AND
EVENTUALLY SCATTER OUT. TIMING OF THE RETURN TO VFR CONDITIONS IS
UNCERTAIN BUT WILL INDICATE IT TAKING PLACE BETWEEN 23Z AT SME AND
07Z AND JKL. WHERE SKIES CLEAR...PATCHY VALLEY FOG WILL DEVELOP AND
WILL CARRY A PERIOD OF MVFR VSBYS AT LOZ AND SME. BREEZY NORTHWEST
WINDS WILL SUBSIDE OVERNIGHT BEFORE INCREASING AGAIN AFTER DAWN ON
SUNDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>087-108-111-114-116.

&&

SHORT TERM...ABE
LONG TERM...SBH
AVIATION...ABE
Hazardous weather outlook, Oct 1, 4:30 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
430 AM EDT SAT OCT 1 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
430 AM EDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST WILL BE POSSIBLE LATE TONIGHT...MAINLY ALONG AND WEST OF
THE I 75 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PATCHY FROST WILL BE POSSIBLE AGAIN ON SUNDAY NIGHT...MAINLY IN THE
SHELTERED VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB

Nearby

Frost Advisories in Kentucky, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.